EconPapers    
Economics at your fingertips  
 

Spanning tests in return and stochastic discount factor mean–variance frontiers: A unifying approach

Francisco Peñaranda and Enrique Sentana ()

Journal of Econometrics, 2012, vol. 170, issue 2, 303-324

Abstract: We propose new spanning tests that assess if the initial and additional assets share the economically meaningful cost and mean representing portfolios. We prove their asymptotic equivalence to existing tests under local alternatives. We also show that unlike two-step or iterated procedures, single-step methods such as continuously updated GMM yield numerically identical overidentifying restrictions test, so there is arguably a single spanning test. To prove these results, we extend optimal GMM inference to deal with singularities in the long run second moment matrix of the influence functions. Finally, we test for spanning using size and book-to-market sorted US stock portfolios.

Keywords: Asset pricing; Continuously updated GMM; Generalised empirical likelihood; Generalised inverse; Representing portfolios; Singular covariance matrix (search for similar items in EconPapers)
JEL-codes: G11 G12 C12 C13 (search for similar items in EconPapers)
Date: 2012
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (6) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407612001194
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Spanning tests in return and stochastic discount factor mean-variance frontiers: A unifying approach (2010) Downloads
Working Paper: Spanning Tests in Return and Stochastic Discount Factor Mean-Variance Frontiers: A Unifying Approach (2004) Downloads
Working Paper: Spanning Tests in Return and Stochastic Discount Factor Mean Variance Frontiers: A Unifying Approach (2004) Downloads
Working Paper: Spanning Tests in Return and Stochastic Discount Factor Mean-Variance Frontiers: A Unifying Approach (2004) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:170:y:2012:i:2:p:303-324

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-09-12
Handle: RePEc:eee:econom:v:170:y:2012:i:2:p:303-324